Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 20, 2006, 3:21 PM CDT for Jim Hogg County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 20, 2006, 4:45 PM CDT
- In force
- 84 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 144 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 202023 FFWBRO TXC247-202145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 321 PM CDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS THIS INCLUDE THE TOWN OF AGUA NUEVA * UNTIL 445 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER SOUTHEASTERN JIM HOGG COUNTY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF JIM HOGG COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2679 9844 2699 9844 2709 9872 2679 9876 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 202119 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 415 PM CDT THU JUL 20 2006 TXC247-202125- JIM HOGG TX- 415 PM CDT THU JUL 20 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN JIM HOGG COUNTY... DOPPLER RADAR INDICATES THAT THE HEAVY THUNDERSTORM THAT PRODUCED POSSIBLE FLASH FLOODING OVER SOUTHEASTERN JIM HOGG COUNTY HAS DECREASED IN INTENSITY. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN JIM HOGG COUNTY. RESIDENTS IN SOUTHEASTERN JIM HOGG COUNTY CAN EXPECT ONLY LIGHT TO MODERATE AMOUNTS OF RAINFALL LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE QUARTER OF AN INCH. LAT...LON 2679 9844 2699 9844 2709 9872 2679 9876 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:00 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 20, 2:00 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT THU JUL 20 2006 .DISCUSSION...H5 RIDGING EXTENDS FROM SOUTH TO NORTH ALONG THE WEST COAST OF THE UNITED STATES...AND THEN EAST ACROSS THE SOUTHWEST TO NORTH TEXAS AND FINALLY INTO THE SOUTHERN LOW PLAINS AND THE LOWER MISSISSIPPI VALLEY. HIGH PRESSURE DOMINATES THE NORTH GULF OF MEXICO...LEAVING THE DOOR OPEN FOR THE ADVECTION OF TROPICAL MOISTURE FROM THE GULF OF MEXICO INTO DEEP SOUTH TEXAS ON THE SOUTHEAST FLOW. IN COMBINATION WITH A PERSISTENT UPPER LEVEL TROUGH ALOFT...ISOLATED MODERATE TROPICAL RAINSHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. THESE SHOWERS MAY BE ONGOING OVER THE LOWER TEXAS COASTAL WATERS...BUT MAY ONLY BUILD ASHORE MORE SIGNIFICANTLY WITH THE HELP OF DAYTIME HEATING...AS IS THE CASE TODAY. LOCALIZED FLOODING IS POSSIBLE...MORESO IN AREAS THAT HAVE RECEIVED RAIN PREVIOUSLY. CONDITIONS WILL CHANGE SOMEWHAT BY EARLY NEXT WEEK...AS MIDLEVEL TROUGHING BECOMES MORE SIGNIFICANT OVER THE MISSISSIPPI VALLEY AND EVEN THE NORTHWEST GULF OF MEXICO. SUNDAY AND MONDAY...THE MODELS HINT AT CHANCE POPS DUE TO INSTABILITY MOVING UP FROM THE BAY OF CAMPECHE...PERHAPS IN THE WAKE OF OR IN CONJUNCTION WITH A TROPICAL WAVE MOVING THROUGH THE BAY OF CAMPECHE OR THE FORMATION OF A SURFACE TROUGH ALONG THE EAST MEXICAN COAST. AT THE SAME TIME...HIGH PRESSURE LOOKS TO BUILD STRONGLY INTO THE GULF FROM THE EAST...ENHANCING ONSHORE FLOW. WITH THE ADDITIONAL CLOUD COVER AND INCREASED RAIN CHANCES... FORECASTED TEMPERATURES ARE LOOKING PRETTY CLOSE TO SEASONAL VALUES. && .MARINE...AT NOON...BUOY 42040 REPORTED SE WINDS AT 8 TO 10 KNOTS WITH SEAS BETWEEN ONE AND TWO FEET. RELATIVELY TRANQUIL WIND AND SURF CONDITIONS TO PERSIST FRIDAY AND OVER THE WEEKEND AS SURFACE HIGH PRESSURE EXTEND WEST ACROSS THE GULF AND ALONG THE UPPER AND MIDDLE TEXAS COAST. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. AN INCREASE IN RAIN ACTIVITY IS POSSIBLE FOR SUNDAY AND EARLY NEXT WEEK AS FRONTAL TROUGH MOVES SOUTH ACROSS THE GULF COAST. && .AVIATION...VFR WILL BE THE PRIMARY CONDITION ACROSS THE RIO GRANDE VALLEY TONIGHT AND FRIDAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE PERIODS OF MVFR AND BRIEF IFR CONDITIONS. LOWER VISIBILITIES AND OBSCURATIONS WILL BE DUE TO HEAVY RAINFALL WITH TEMPORARILY LOWERING CEILINGS. && .PREV DISCUSSION...ISSUED AT 1000 AM CDT THU JUL 20 2006...AN UPPER TROUGH EXTENDS WEST FROM THE ATLANTIC OCEAN AND ACROSS THE CENTRAL GULF OF MEXICO TO A LOW HEIGHT CENTER ABOVE SOUTH TEXAS. PARTLY AS A RESULT OF THIS FEATURE...AND PARTLY DUE TO ABUNDANT LOW LEVEL TROPICAL MOISTURE ADVECTING TOWARD THE AREA FROM THE SOUTH... SCATTERED SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS ARE ONGOING OVER THE COASTAL WATERS THIS MORNING. FOR THE MOST PART...THIS CONVECTION IS REMAINING OFFSHORE...HOWEVER ONCE DAYTIME HEATING INCREASES...CONVECTION MAY ENCROACH INTO THE COASTAL COUNTIES AS IT DID YESTERDAY. THE MORNING SOUNDING SHOWS SUFFICIENT INSTABILITY AND MOISTURE FOR MODERATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON...WITH THE LIKELIHOOD OF LOCALLY HEAVY RAINFALL. THIS IS CURRENTLY COVERED ADEQUATELY BY THE INHERITED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 76 92 77 92 75 92 / 10 20 05 20 10 30 BROWNSVILLE 76 94 76 93 75 94 / 10 20 05 20 10 30 FALFURRIAS 75 96 74 96 73 96 / 10 20 05 10 10 30 HARLINGEN 74 96 75 94 74 95 / 10 20 05 20 10 30 HEBBRONVILLE 74 97 74 95 73 96 / 20 20 05 10 10 30 MCALLEN 77 97 76 95 76 97 / 10 20 05 10 10 30 PORT ISABEL 78 92 77 91 77 91 / 10 20 05 20 10 30 RIO GRANDE CITY 76 99 76 96 75 99 / 20 10 05 10 10 20 SOUTH PADRE ISLAND 79 89 78 89 79 90 / 10 20 05 10 10 30 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 54/69/VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 20, 4:07 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 AM CDT THU JUL 20 2006 TXZ248>257-211030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 407 AM CDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER DEEP SOUTH TEXAS ON THURSDAY. TEMPORARY PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS IS POSSIBLE WITH THIS ACTIVITY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP SOUTH TEXAS THROUGH THE PERIOD. TEMPORARY PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS IS POSSIBLE WITH THIS ACTIVITY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jul 20, 1:34 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
134 PM CDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TORNADO SEBASTIAN 26.34N 97.80W
07/20/2006 WILLACY TX PUBLIC
PUBLIC REPORT RELAYED BY WILLACY COUNTY SHERIFF OF
TORNADO NEAR SEBASTIAN AND U.S. HIGHWAY 77.
&&
BMILLERSpecial weather statement, Jul 20, 1:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 137 PM CDT THU JUL 20 2006 TXZ249>257-202000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR- 137 PM CDT THU JUL 20 2006 ...WEAK TORNADOES POSSIBLE IN TROPICAL CONVECTION... AS THUNDERSTORMS DEVELOP AND MOVE ACROSS THE COASTAL COUNTIES OF DEEP SOUTH TEXAS THIS AFTERNOON...IT IS POSSIBLE FOR AN ISOLATED WEAK TORNADO TO POP UP. THESE TYPES OF TORNADOES ARE TYPICAL IN TROPICAL CONVECTION AND USUALLY DO NOT LAST LONG. NONETHELESS IF YOU ARE OUTDOORS...DO NOT WATCH FOR A TORNADO. SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS. AS A LAST RESORT...FIND A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:23 PM CDT | Tornado Warning | BRO | Cameron, Willacy | 17 min |
| Jul 20, 3:53 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 37 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.